MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during an intraocular lens (iol) implantation procedure, damage to the lens was identified during product use.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated.The brand name of the viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The specific damage was not provided.The brand name of the viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The ifu (instructions for use) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned posterior surface up in the lens case.Dried viscoelastic was observed on both sides of the lens.One haptic was bent, distal area.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated.The brand name of the viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The lens was returned and haptic damage was observed.All lenses are 100 percentage inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met the company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The brand name of the viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The ifu (instructions for use) instructs: the company foldable iols (intraocular lenses) are qualified for use with the company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that the company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24977442
Report Number1119421-2026-00867
Device Sequence Number21216217
Product Code HQL
UDI-Device Identifier00380652552523
UDI-Public(01)00380652552523(17)290826(11)240828(10)15909049
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.200
Device Lot Number15909049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II, CARTRIDGE B; MONARCH III, INJECTOR
Patient SexUnknown